Alert archive / Minnesota / Special Weather Statements in 2019
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 14, 2019, 4:03 PM CDT for Lac qui Parle County, Minnesota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2019, 4:03 PM CDT (21:03 UTC)
- Expired
- Jul 14, 2019, 4:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Twin Cities, MN
County Lac qui Parle County, MN
The radar
The Sioux Falls radar (KFSD), 172 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1837 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440
WWUS83 KMPX 142103
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
403 PM CDT Sun Jul 14 2019
MNZ054-142145-
Lac Qui Parle-
403 PM CDT Sun Jul 14 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAC QUI PARLE COUNTY
THROUGH 445 PM CDT...
At 403 PM CDT, a strong thunderstorm was located near Marietta, or 18
miles southeast of Milbank, moving east at 30 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Madison, Bellingham, Marietta, Cerro Gordo, Nassau, Louisburg and
Madison Airport.
This includes U.S. Highway 75 between mile markers 107 and 119.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Minnesota.
LAT...LON 4509 9645 4519 9612 4516 9604 4510 9598
4500 9583 4499 9584 4497 9645
TIME...MOT...LOC 2103Z 257DEG 25KT 4503 9636
$$
JPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 14, 2:30 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 14, 2:30 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 230 PM CDT Sun Jul 14 2019 .SHORT TERM...(This evening through Monday night) Issued at 230 PM CDT Sun Jul 14 2019 Main issue in the short term is for severe weather and heavy rainfall potential this afternoon through tonight. As of early afternoon, a distinct MCV was evident on satellite imagery near Aberdeen, SD and is the key feature of interest for thunderstorm potential through the remainder of the day. The MCV will continue eastward across northeast South Dakota through the afternoon, moving across west central MN toward St. Cloud by around sunset or just after. Destabilization has been occurring through the afternoon east of the MCV with the latest analysis indicating 2,500- 3,500 J/kg MLCAPE. Across western MN, temperatures have warmed to around 90 degrees with ample moisture given surface dew points in the low 70s. Effective layer shear of 30-40 knots along with the strong instabiity will certainly be capable of producing severe thunderstorms including supercells. There is however, a cap in place across portions of southern MN. Overall, we expect the MCV to be the impetus for new thunderstorm development over the next several hours and as the MCV moves into a more deeply unstable airmass, expect the I-94 corridor in western and central MN to be most at risk for severe weather. The main risk with storms this afternoon and evening will be severe wind gusts and large hail. SR helicity is somewhat limited given fairly limited speed sheer, despite a veering profile in the low levels. An isolated tornado or two can't be ruled out, however. Later this eveing, expect ongoing storms to turn ESE feeding into the better instabilit to the south as the cap weakens/begins to erode. This could lead to strong thunderstorms turning toward the Twin Cities metro this evening, and eventually western WI. PWAT values will increase to around 2" as moisture pools across the area, and the low level jet will increase to 30-40 knots overnight. Hence, additional thudnerstorm development will remain possible overnight, and heavy rainfall will be the primary threat by then. Monday will be another hot and humid day, with highs in the low 90s and dew points in the mid 70s most likely. There could be morning cloud cover left behind from overnight convection, but generally expect partly cloudy skies to develop through the day. Continued the heat advisory for the metro, and expansion could be possible but due to uncertainty with overnight storms and cloud cover, decided to keep the advisory as is for now. .LONG TERM...(Tuesday through Sunday) Issued at 230 PM CDT Sun Jul 14 2019 Warm and humid weather looks to prevail during the long term period, but given model trends toward a weaker ridge and more zonal flow over the north central CONUS, it looks less likely to be oppressively hot. This change will, however, make for active weather in terms of shower and thunderstorm chances. Have kept 20-30% precip chances on Tuesday with the baroclinic zone situated over the area. Higher pops look to be warranted on Wednesday into Thursday with a cold front passing across the area and additional support supplied by jet streak upper level divergence. After that, confidence decreases given the difficulty with timing weak shortwaves in the fast westerly flow, so periodic 15-20% POPS can't be ruled out. Temperatures will mostly range from the mid to upper 80s for highs and the mid 60s to lower 70s for lows. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1256 PM CDT Sun Jul 14 2019 Main issue this period is thunderstorms. Thunderstorms are expected to develop across eastern South Dakota and expand into western MN this afternoon. From there, expansion and a turn ESE will likely lead to storms along the I-94 corridor late this afternoon through tonight. Additional thunderstorms development will be possible overnight, especially across far southern MN. KMSP...Thinking at this time is thunderstorms after 00Z, timing confidence is not high, and could foresee an earlier arrival time. Will need to monitor latest trends and convective initiation this afternoon. /OUTLOOK FOR KMSP/ Tue...Mainly VFR. Possible TSRA. Winds light and variable. Wed...Mainly VFR. Possible TSRA. Winds S 5 kts. Thu...Mainly VFR. Possible TSRA. Winds light and variable. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...Heat Advisory until 10 PM CDT Monday for MNZ060>063-068>070. && SHORT TERM...SPD LONG TERM...LS AVIATION...SPD
Hazardous weather outlook, Jul 14, 11:06 AM CDT, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1106 AM CDT Sun Jul 14 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 151615- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1106 AM CDT Sun Jul 14 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe thunderstorms for this afternoon through tonight. Large hail and damaging wind gusts will be the primary severe weather threats. Locally excessive rainfall is also possible. A heat advisory remains in effect for the Twin Cities metro area as heat indices are expected to reach 95 to 100 degrees this afternoon and again Monday afternoon. The Twin Cities metro area will remain quite warm at night as well, with low temperatures bottoming out in the mid 70s with high humidity, providing little relief from the heat. .DAYS TWO THROUGH SEVEN...Monday through Saturday Heat and humidity, along with periodic thunderstorm chances, will persist through Wednesday. A few severe thunderstorms are possible over that time period. Any storms that develop will also be capable of producing locally excessive rainfall. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed.
In the hours before
Special weather statement, Jul 14, 4:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
403 PM CDT Sun Jul 14 2019
MNZ054-142145-
Lac Qui Parle-
403 PM CDT Sun Jul 14 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAC QUI PARLE COUNTY
THROUGH 445 PM CDT...
At 403 PM CDT, a strong thunderstorm was located near Marietta, or 18
miles southeast of Milbank, moving east at 30 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Madison, Bellingham, Marietta, Cerro Gordo, Nassau, Louisburg and
Madison Airport.
This includes U.S. Highway 75 between mile markers 107 and 119.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Minnesota.
LAT...LON 4509 9645 4519 9612 4516 9604 4510 9598
4500 9583 4499 9584 4497 9645
TIME...MOT...LOC 2103Z 257DEG 25KT 4503 9636
JPCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:19 AM CDT | Heat Advisory | MPX | Anoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more | 40 hr |
| Jul 14, 5:22 PM CDT | Special Weather Statement | MPX | Morrison | 38 min |
| Jul 14, 5:41 PM CDT | Special Weather Statement | MPX | Todd | 49 min |
| Jul 14, 5:59 PM CDT | Special Weather Statement | MPX | Morrison | 61 min |
| Jul 14, 6:16 PM CDT | Severe Thunderstorm Warning | MPX | Morrison | 44 min |
| Jul 14, 6:57 PM CDT | Severe Thunderstorm Warning | MPX | Morrison | 63 min |
Nearby
Special Weather Statements in Minnesota, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.